Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Homological stability of non-orientable mapping class groups with marked points

Author: Elizabeth Hanbury
Journal: Proc. Amer. Math. Soc. 137 (2009), 385-392
MSC (2000): Primary 57N05; Secondary 20F38
Published electronically: August 18, 2008
MathSciNet review: 2439464
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Wahl recently proved that the homology of the non-orientable mapping class group stabilizes as the genus increases. In this short paper we analyse the situation where the underlying non-orientable surfaces have marked points.

References [Enhancements On Off] (What's this?)

  • 1. S. Betley.
    Twisted homology of symmetric groups.
    Proc. Amer. Math. Soc., 130(12):3439-3445 (electronic), 2002. MR 1918818 (2003e:20056)
  • 2. C.F. Bödigheimer and U. Tillmann.
    Stripping and splitting decorated mapping class groups.
    In Cohomological methods in homotopy theory (Bellaterra, 1998), volume 196 of Progr. Math., pages 47-57. Birkhäuser, Basel, 2001. MR 1851247 (2002f:57033)
  • 3. C.J. Earle and J. Eells.
    A fibre bundle description of Teichmüller theory.
    J. Differential Geometry, 3:19-43, 1969. MR 0276999 (43:2737a)
  • 4. C.J. Earle and A. Schatz.
    Teichmüller theory for surfaces with boundary.
    J. Differential Geometry, 4:169-185, 1970. MR 0277000 (43:2737b)
  • 5. S. Eilenberg and S. MacLane.
    On the groups $ H(\Pi,n)$. II. Methods of computation.
    Ann. of Math. (2), 60:49-139, 1954. MR 0065162 (16:391a)
  • 6. J.L. Harer.
    Stability of the homology of the mapping class groups of orientable surfaces.
    Ann. of Math. (2), 121(2):215-249, 1985. MR 786348 (87f:57009)
  • 7. A. Hatcher and N. Wahl.
    Stabilization for mapping class groups of $ 3$-manifolds,
  • 8. N.V. Ivanov.
    On the homology stability for Teichmüller modular groups: Closed surfaces and twisted coefficients.
    In Mapping class groups and moduli spaces of Riemann surfaces (Göttingen, 1991/Seattle, WA, 1991), volume 150 of Contemp. Math., pages 149-194. Amer. Math. Soc., Providence, RI, 1993. MR 1234264 (94h:57022)
  • 9. N. Wahl.
    Homological stability for the mapping class groups of non-orientable surfaces. Invent Math., 171:389-424, 2008. MR 2367024

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57N05, 20F38

Retrieve articles in all journals with MSC (2000): 57N05, 20F38

Additional Information

Elizabeth Hanbury
Affiliation: Mathematical Institute, University of Oxford, 24-29 St Giles’, Oxford, OX1 3LB
Address at time of publication: Department of Mathematics, National University of Singapore, 2 Science Drive 2, Singapore 117543

Received by editor(s): June 6, 2007
Received by editor(s) in revised form: January 17, 2008
Published electronically: August 18, 2008
Communicated by: Paul Goerss
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society